2

votes

Hack my sudden loss of appetite

Answered on August 19, 2014
Created September 02, 2011 at 1:24 AM

I've been paleo for 9 months. In the last three days my appetite has disappeared and I'm not sure how to interpret it. This coincides with three substantial changes that I started three days ago.

  1. I skip breakfast and don't eat until noon.
  2. I take one rhodiola pill in the morning.
  3. I lay out in the sun for about 10 minutes on each side (I'm tanning but not burning).

Yesterday all I ate was four thick slices of bacon, a glass of raw milk (lunch), and a 'naked' burrito from Qdoba without tortilla, rice, or beans.

Today all I've eaten is a 3-egg (pastured) frittata with tons of rappini and garlic in it, cooked in pastured, raw butter and coconut oil. And a mug of full fat yogurt with a little raw honey. That's it.

I also take 1 tablespoon of Carlson's fish oil, 1 brazil nut, 2 gummy multis, and 1-3 ZMAs with my first meal. I've been doing this for a while. I also take Adderall and drink some form of caffeine on most days.

As an experiment, this is admittedly bad science because I've changed three variables rather than just one. If having such a low appetite is a bad thing, I suppose I could start over by only incorporating one variable a week.

Considerations could include whether or not I should view this as a bad thing, ideas about why my appetite has disappeared, etc. I feel fine, and I've lost five pounds in three days; however, I'd be troubled if any of that was lean body mass.

Potentially relevant facts: 30 years old, 182 lbs, do heavy compound lifts (531) though due to a minor injury I've been off for two weeks..

So, Paleohackers, what are your thoughts?

Ce41c230e8c2a4295db31aec3ef4b2ab

(32564)

on September 02, 2011
at 03:38 AM

I suspect things will balance out as your body adjusts. They did for me after I started IFing.

77ecc37f89dbe8f783179323916bd8e6

(5002)

on September 02, 2011
at 02:57 AM

That's interesting. It could be interacting with the rhodiola, which has some stimulant properties. I have been taking it for a while, and I've wondered if larger doses due to habituation would ever introduce new side effects. You might be on to something.

77ecc37f89dbe8f783179323916bd8e6

(5002)

on September 02, 2011
at 02:54 AM

I guess so. Do you think that it'll be a ST effect, i.e., given how extreme it is? I wonder if this sudden drop is common before adjusting to a more reasonable, albeit relatively lower, level.

  • 77ecc37f89dbe8f783179323916bd8e6

    asked by

    (5002)
  • Views
    5.3K
  • Last Activity
    1430D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

5 Answers

4
Eecc48184707bc26bce631485b5b7e34

on September 02, 2011
at 02:04 AM

the skipping breakfast thing...ketosis can be a pretty powerful appetite suppressant.

Ce41c230e8c2a4295db31aec3ef4b2ab

(32564)

on September 02, 2011
at 03:38 AM

I suspect things will balance out as your body adjusts. They did for me after I started IFing.

77ecc37f89dbe8f783179323916bd8e6

(5002)

on September 02, 2011
at 02:54 AM

I guess so. Do you think that it'll be a ST effect, i.e., given how extreme it is? I wonder if this sudden drop is common before adjusting to a more reasonable, albeit relatively lower, level.

2
B14dc4aa1ddefbec3bc09550428ee493

on September 02, 2011
at 04:16 AM

I'd be looking at the rhodiola as potentially being the difference given the timing of it all. We tend to forget that even though it's an herb it can still act like a drug in our bodies. Ah, yes, Dr. Google is telling me that it can indeed act as a mild appetite suppressant. There's your answer.

2
39ccdc07ecb843b6399e0df9c1a6aa1a

on September 02, 2011
at 02:52 AM

I know whenever I have tried to take adderal (in the past a few times to study) I lost my appetite for a full day. If adderal is something you have been using for a long time do you think that it may just have started to effect you in this way recently?

77ecc37f89dbe8f783179323916bd8e6

(5002)

on September 02, 2011
at 02:57 AM

That's interesting. It could be interacting with the rhodiola, which has some stimulant properties. I have been taking it for a while, and I've wondered if larger doses due to habituation would ever introduce new side effects. You might be on to something.

1
D6e74c229b6eb4265dbdc71c3feb2bc7

on September 02, 2011
at 04:39 AM

Well, a little googlin' leads me to conclude that perhaps your Adderall is being potentiated by the MAOI effects of the Rhodiola. link to post on LONGECITY forums about rhodiola & amphetamines

Also, if you've changed the dosage or timing of your mixed amphetamine salts, that could be another source. When I was taking that stuff, I had pronounced appetite suppression, even without Rhodiola. I used to take it with or before breakfast, because I knew that I probably would not be able to feel up to eating food up to 6-12 hours after taking my first capsule/tablet. If you're taking the Adderall in the morning, without food, perhaps that would affect your appetite. I haven't been able to pull up any info about vitamin D/sun exposure and appetite.

0
B2650100f41653fa99af2d66d7631745

on April 21, 2012
at 04:59 PM

Adderall naturally surpresses your appitite. It makes your stomach feel hungry but you don't feel the want to eat. I know this because I used to be on Adderall as well. I had to come off it because I lost too much weight from not eating. I constantly felt hungry but had no appitite. I feel much better and switched to a different med than Adderall.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!